Funnel Cloud, Lincoln
- When
- April 5, 12:15 AM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Reported by
- COOP Observer
- Coordinates
- 32.530, -92.640
Funnel cloud was spotted between Hwys. 33 and 167 in north Ruston, Louisiana.
Strong to severe thunderstorms formed around the base of the upper low that was spinning over Eastern Oklahoma and Western Arkansas across a surface boundary. Large hail occurred with the storms that developed across Southern Arkansas and Northern Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong to severe thunderstorms formed around the base of the upper low that was spinning over Eastern Oklahoma and Western Arkansas across a surface boundary. Large hail occurred with the storms that developed across Southern Arkansas and Northern Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 8:22 PM CST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 922 PM CDT WED APR 4 2012 .DISCUSSION... ISOLATED SHOWER ACTIVITY IS BEING OBSERVED IN THE EXTREME NORTHERN AND SOUTHERN SECTIONS OF THE CWA THIS EVENING. WEAK DISTURBANCES PASSING ACROSS THE AREA AS THEY ROTATE AROUND THE UPPER LOW THAT IS STILL OVER OKLAHOMA IS ACTUALLY GENERATING THIS ACTIVITY. THE CURRENT FORECAST COVERS THIS ACTIVITY WITH 20 CENTS AND THAT FITS PERFECTLY. THE SHV AND JAN EVENING SOUNDINGS BOTH SHOW A DECENT AMOUNT OF DRY AIR IN THE MID LEVELS...THUS DECENT CONVECTION WILL BE HARD TO GET THIS EVENING. SHOWER ACTIVITY WILL INCREASE AS IT SHIFTS EAST OVERNIGHT...WITH ONLY AN ISOLATED THUNDERSTORM OR TWO POSSIBLE. DRY AIR AND LACK OF LIFT WILL LIMIT ANY STRONG CONVECTION. THE CURRENT FORECAST HAS A GOOD HANDLE ON THE OVERNIGHT SITUATION...THUS NO UPDATE NEEDED THIS EVENING. ELEVEN && .AVIATION... WELL DEFINED UPPER LOW MOVG SLOWLY EAST ACROSS CENTRAL OK...AS ONLY VERY SLIGHTLY TILTED WITH RESPECT TO SFC LOW. ISOLD CONVECTION DELAYED FROM PEAK HEATING...AND NOW JUST BEGINNING TO DEVELOP JUST SE OF THE COLD CORE CENTER. SOME OF THIS ACTIVITY COULD INCREASE OVER SE OK...AND ALONG RED RIVER VALLEY...BUT MAY REMAIN NORTH OF AREAL TERMINALS. MEANWHILE...A WIDER ARCH OF SCATTERED CONVECTION ALSO ON INCREASE WELL FURTHER TO THE SE OF THIS LOW...WITH LIGHT SHOWERS DEVELOPING BTWN THE MS RIVER...AND KELD AND KMLU TERMINALS. STGR TSTMS DEVELOPING NEAR GULF COAST. CUMULUS FIELD SUGGEST THIS ACTIVITY MAY DEVELOP AS FAR NORTH AND WEST AS FROM A LINE FROM LUFKIN TX TO NATCHITOCHES AND RUSTON LA. SKY COVER MAY REMAIN MOSTLY SKC BTWN THESE TWO AREAS OF CONVECTION...WET GROUND AND LIGHT WINDS MAY ALLOW FOR PATCHY FOG OVERNIGHT. WEAK COOL FRONT EAST OF PANHANDLES BRING WIND SHIFT FOR WNW WINDS NEAR 10 KTS DURG DAY THURSDAY. FROPA MAY BRING SCT CUMULUS FIELD ACROSS MUCH OF AREA DURG DAY THURSDAY ALSO. /VII/ && .PREVIOUS POINT TEMPS/POPS... SHV 58 80 57 79 55 / 30 10 0 0 0 MLU 60 81 56 75 50 / 40 20 0 0 0 DEQ 51 76 53 74 49 / 20 10 0 0 0 TXK 55 77 55 74 51 / 20 10 0 0 0 ELD 56 79 54 74 47 / 30 20 0 0 0 TYR 56 79 57 79 57 / 10 10 0 0 0 GGG 57 79 55 79 55 / 10 10 0 0 0 LFK 59 83 57 82 57 / 20 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT WED APR 4 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-051100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE REGION...AS A STRONG UPPER LEVEL STORM SYSTEM BEGINS TO SHIFT EAST FROM OKLAHOMA INTO ARKANSAS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THE THUNDERSTORMS DIMINISHING FROM NORTHWEST TO SOUTHEAST THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-017>022-TXZ167-051100- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-SABINE TX- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING OVER THE LOWER PORTIONS OF TOLEDO BEND COUNTRY INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO ARKANSAS FROM OKLAHOMA. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...BUT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY THAT DOES DEVELOP LATE THIS AFTERNOON AND EVENING. SHOULD THESE THUNDERSTORMS DEVELOP...DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHCENTRAL LOUISIANA THURSDAY MORNING...ON THE SOUTH SIDE OF THE UPPER LEVEL STORM SYSTEM AS IT MOVES INTO THE MID SOUTH REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THIS THREAT DIMINISHING BY THURSDAY AFTERNOON WITH THE DEPARTURE OF THIS SYSTEM. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING OVER THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TORNADO 8 SW DE KALB 33.43N 94.71W
04/03/2012 BOWIE TX NWS STORM SURVEY
A TORNADO TOUCHED DOWN 8 MILES SW OF DE KALB TX...JUST
WEST OF CR 4306 WHERE A FEW TREES WERE SNAPPED AND
UPROOTED. THE TORNADO CROSSED CR 4306 AND CONTINUED ENE
REMAINING OVER OPEN COUNTRY WHERE MORE TREES WERE SNAPPED
AND UPROOTED. THE TORNADO LIFTED JUST WEST OF THE
INTERSECTION OF CR 4305 AND US 259. MAXIMUM WINDS WERE
65- 75 MPH...LENGTH 2.3 MILES...AND WIDTH OF 50 YARDS.
&&
ITOPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TORNADO 8 SW DE KALB 33.43N 94.71W
04/03/2012 BOWIE TX NWS STORM SURVEY
AN EF0 TORNADO TOUCHED DOWN 8 MILES SW OF DE KALB TX...
JUST WEST OF CR 4306 WHERE A FEW TREES WERE SNAPPED
AND UPROOTED. THE TORNADO CROSSED CR 4306 AND CONTINUED
ENE REMAINING OVER OPEN COUNTRY WHERE MORE TREES WERE
SNAPPED AND UPROOTED. THE TORNADO LIFTED JUST WEST OF
THE INTERSECTION OF CR 4305 AND US 259. MAXIMUM WINDS
WERE 65- 75 MPH...LENGTH 2.3 MILES...AND WIDTH OF 50
YARDS.
&&
ITOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 PM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 1 ESE RODESSA 32.97N 93.98W
04/03/2012 CADDO LA NWS STORM SURVEY
AN EF0 TORNADO TOUCED DOWN 1 MILE ESE OF RODESSA
LA...ALONG PITTS ROAD WHERE AN OUTBUILDING WAS DAMAGED
AND TREES WERE SNAPPED. THE TORNADO CONTINUED
ENE...UPROOTING 2 LARGE TREES...WITH ONE FALLING ON A
BUILDING ALONG RODESSA CHURCH ROAD. MORE TREES WERE
SNAPPED ALONG THE PATH...BEFORE LIFTING AROUND ATLANTA
MIRA ROAD. MAXIMUM WINDS WERE 65 - 75 MPH...LENGTH WAS
3.1 MILES...AND THE WIDTH WAS 50 YARDS.
&&
ITOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT THU APR 5 2012
ARZ073-050615-
UNION-
1225 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...HUTTIG...LAPILE...LAWSON...STRONG AND URBANA...
AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAWSON...OR 9
MILES SOUTHEAST OF EL DORADO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 AM CDT THU APR 5 2012
LAZ005-012-013-050700-
BIENVILLE-JACKSON-LINCOLN-
100 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...
AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF RINGGOLD...OR 22
MILES WEST OF JONESBORO...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The Shreveport radar (KSHV), 113 km away, was scanning. The volume nearest the first event began at 06:14 UTC.
5 hail, 1 funnel cloud. Local standard time, as filed.
Funnel cloud was spotted between Hwys. 33 and 167 in north Ruston, Louisiana.
Hail fell on the south side of Farmverville...ranging in size from quarters to silver dollars.
Hail was reported in Southern Hills on the south side of town off of Kingston Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364555, 364556, 364557, 364558, 364559, 364560.